Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Very low CD4 and questions
Sep 19, 2006

Dear Dr. Young,

I am treatment naive. After one month on meds (Reyataz, Norvir and Truvada) I got my result back last week.

Before Meds: CD4 -- 5 Viral Load -- 195,000

One month after meds: CD4 -- 24 Viral Load -- <400 (400 level sensitive test and undetectable)

I have following questions: 1: My health is generally OK except skin problems (Itch, rash, easy infections but not KS, I will see dermatologist soon.). I am still working full time. As your experience how come I still feel ok generally and have energy to work with CD4 count 5. 2: With such low CD4 it is possible that any severe OI is in latent status in my body. And I may experience big problem of Immune Reconstitution Syndrome in the future after HARRT. I test CMV+ in my body and the ophthalmologist checked my eyes one month ago and said there is not any infection in my eyes. 3: As your experience with patients starting HARRT with very low CD4, do I have a big chance to get recovery and live a long life? I means how many percentage of patients in your clinic with very low CD4 (<50) had gotten recovery finally?

Thanks for your time.

Jason

Response from Dr. Young

Jason,

Thanks for your post.

It's certainly been my experince that patients with very low CD4 counts (especially those without AIDS complications), can and do go on to live healthy, productive lives. I have a whole lot of such persons in my practice.

While you do have some potential risk of having an immune reconstitution reaction, knowing that you don't have evidence of CMV in your eyes, is of course, reassuring. Rather than trying to predict your specific risk, I'd rather advise that should you become ill in any particular way-- not to wait, but rather bring this to your doctor's attention.

Best of luck, BY



Previous
Other viruses and CD4 count
Next
Long Seroconversion symptoms

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement